and today is exactly 3 weeks clean. My boyfriend and I both take 1/4 suboxone in the morning and 1/4 at night, sometimes only once a day, but the withdrawals are terrible. I am sweating and have goosebumps all day no matter what. The suboxone is just keeping me sane & sleeping. Smoking weed helps A LOT. I really don't want to take the subs anymore, but my boyfriend is up for taking them for a year. I'm scared I'm just putting off the inevitable. What is the best way to take suboxone? Should it only be taken once a day? This is the first time I'm taking the subs seriously & I want to do it right, but I also don't want to depend on suboxone for another year if I feel crappy all day no matter what. I've heard about the blood pressure pills? Clonodine or something? I just don't want to take benzos or even smoke weed, but I can't seem to get through this any other way. I'm open to any and all advice. Tapering, not tapering, anything.. I'm 21, beautiful and nobody in my real life knows. I'm so ready to be done with this!
Dear Koomba, normally suboxone at the proper dose will knock out withdrawal. I have a few questions if you don't mind. Are you taking 1/4 of and 8mg tablet twice a day, or is it the 2 mg tablets, or possibly the new film. If you are taking 1/4 of the 2 mg pill, you may not be at the proper dose, we have also had people complain more often than not about the new films, they have pain, some have swelling, and say they feel bad. Did you get them off the street ( not a judgement at all, just clarification, street vendors do NOT know anything about getting someone the correct info) or did a doctor prescribe them to you. If the doctor did this, you really should let him/her know you still feel you are in wd. Yes, there is a medication called clonidine that can also be taken by subs patients and there is one called methacarbomol that some people are given.
If you are taking 1/4 of an 8 mg pill<(2 mgs) twice per day, try taking half of the tablet at once and wait 2 full hours for the suboxone to completely work and then give yourself the COWS quiz( clinical opiate withdrawal scale) and see what your number is. Does your boyfriend feel fine on his dose? If you feel better on 4 mgs at once, then you simply weren't at a high enough dose. I know you feel bad and scared, I hope something in this post helps, and if you will answer the questions, I and others might be able to narrow down what is going on with you. Hope you feel better SOON. Pattishan
The amount of damage to the neurotransmitters and receptor sites in the brain for each of you is probably different, so, you may need the 4 mgs in the morning. Normally they do have you take the whole amount at one time, but, as I tapered, I split my doses, Suboxone normally kinda coats those receptor sites and a person feels fine for at least 24 hours, but like I said, it maybe that you needed more than he did to begin with. I will not fuss at anyone who is attempting to straighten their life out, so, believe me I am not judging you for your, um... coping medication. You are right about you not being busy right now, it makes you worry and focus on every ache, pain, or chill. Even if it takes more time than you think for the suboxone therapy to help heal you and keep you from relapsing, don't be upset. Most people are rx'ed around 16 mgs, and never told they should taper or get off, believe me, for most people 3 weeks is not enough time.
If you will read my profile story, I tell of the symptoms that I took to mean it was ok to start tapering. Right now, you need to be more comfortable. If you will google that COWS test and make sure your number is 5 or less at least 2 hours after trying 4 mgs, that should mean you are really completely out of wd and the subs is working. The other think I kinda worried about was if you were actually letting it dissolve under your tongue, subs WON"T work if you swallow it. Try letting it dissolve slowly, if you were in a hurry to dissolve it, it may not have fully gotten into your system. The clonidine works to help with anxiety, and sleep I think, my doctor didn't write for clonidine, some other recovery groups members did get some, others got methacarbomal, me, just subs. I am pretty sure that I am the only one who managed to get off of it tho. It would help you so much to try and find a suboxone group, or a therapist to help guide you thru this, it helps heal the emotional issues that could cause a relapse. My counselors that worked with us said we were still sober despite the fact we were on subs, since we weren't getting high from opiates, I know some say differently, but, you do need to give yourself some credit for straightening your life out and try not to worry to much about getting off of it right now, unless you simply are ready to go thru withdrawal and get it over with. You can get off subs without withdrawal if you taper off properly. Believe me, if you are only on 4 mgs, you are at a decent dose, 16 is too much for almost anyone.
i wouldnt worry just yet about getting off the suboxone. you need to first be off the oxys and stable with suboxone for long period of time before you put the added presser of a date to stop.you need to also have time to shake the people in both of your lives that do "or can get' the oxys or your likely going to relapse. ive relapsed every time i thought i could keep people in my life that i once got loaded with or scored for me,"and for that matter bought dope from me." that old AA saying "one day at a time" holds a lot of water. GOOD LUCK,BOTH OF YOU CAN DO IT!!
Well, noticing the date on this post, my advice is probably no longer relevant, as by now you have either relapsed 100% back on to oxycontin, or hopefully completed a detox program that included counseling. Unfortunately, the relapse is the most common. I am a certified drug and alcohol counselor, specializing in Native populations, and also a recovered drug addict/ alcoholic. I went thru the oxy curse, and detoxed on sub many times..The longer you are on oxy, the harder it is to wean off of it, but you must eventually, as long term use starts to get real weird. Abstinence is the only answer if you truly want to be yourself again. However, for the hard core addict, which oxy has created from normally sane and unaddicted people, constant sub use is better than oxy, as with subs, you can maintain a daily small dose and with oxy, you will need more and more, and never get enough, leading to inevitable overdose on it or heroin.
You have to start with your dose, and daily drop 1/2 to 1 mil a day, until down to nothing. The day you stop, you will go thru full withdrawal, and it is hell. You need to be in a rehab surrounded by good counselors to get thru that 7 to 14 day period, alone is impossible. After that hell, you will slowly return to normal, it can take 6 months to a year, but total recovery is possible, and you will be the happiest person on earth. It sounds scarey, but you are young, and have a long great life ahed if you will sacrifice now, your options are addiction or death, stop trying to hide it, admit it, and get some help. I guarantee your parents or good friends would help if they knew. You are not a bad person, you have contracted a disease, thanks to western medicine... but you must continue in an AA(or NA) program, because the opiates will be calling your name for years, you must always remember your withdrawal to stay clean. Life is available again. Read my book, the thirteenth step, available on amazon, it can change your life. God bless, and give it all over to your higher power, you cant do it alone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Sep 2009 • 85 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 4 May 2011 • 2 answers
Posted 11 Jun 2011 • 10 answers
Posted 18 Oct 2011 • 7 answers